VDC test kit slider
VDC test kit slider
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

I have low Vitamin D, but taking a Vitamin D supplement makes me break out really bad. I have a myriad of issues besides low energy and fatigue. Do you have any advice? Does Vitamin D supplements make everyone break out? I've had to decide between having acne or having low energy. I'd like to find a solution for both.

Ask the Vitamin D Council

Asked by  emilyreed7214817400 on September 7, 2016


  • emilyreed7214817400
     emilyreed7214817400 on

    See title

    Answered by  emilyreed7214817400 on

  • IAW
     IAW on

    Dear Emily
    I am not a doctor or scientist. I can only make suggestions and sometimes have “theories” when it does not fit into the “scheme of things”.
    It does not sound like you are having an allergic reaction?? Do you get any other symptoms?
    Maybe it is the brand you are using. The Biotech brand advertised at the top of the page does not contain fillers or additives or dyes, so maybe you want to try them.
    If you start there or have already tried Biotech and that does not work, then maybe a co-factor is missing that would help. You can read about them here at http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Vitamin A comes to mind and they use preformed Vitamin A for skin conditions. Just beware that “too much” preformed A (retinols and anything other than beta carotene) might not be too good for you. Dr. Cannell says to not go over the daily allowance for “preformed” A. On the “flip” side, two people have left comments here that only “preformed A” helped them and not beta carotene. You might even be magnesium deficient and that might help.
    You never said how long or how much you have taken at any given time? (Time taken and how much you take, may be a factor.) I remember someone commenting that their skin condition (not acne) got worse before it got better when they started taking the Vitamin D. So they “persevered” and it eventually “paid off”. Just guessing here, that Vitamin D has a lot to do with immune function, so maybe once you start taking it, it has a lot of “catching up to do” and again things get worse before they get better.
    Since I never know if someone will write back again, if you try any of those and it works, please let me know!

    Answered by  IAW on